Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 14, 2018, 10:43 PM EDT for Sussex County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 10:43 PM EDT (02:43 UTC)
- Expired
- Jul 14, 2018, 11:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 126 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WWUS81 KPHI 150243
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1043 PM EDT SAT JUL 14 2018
NJZ001-008-150315-
Morris-Sussex-
1043 PM EDT SAT JUL 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND
NORTHEASTERN SUSSEX COUNTIES...
At 1042 PM EDT, a strong thunderstorm was located over Vernon Valley,
or 8 miles west of Warwick, moving southeast at 35 mph.
Winds up to 35 mph are possible with this storm.
Locations impacted include...
Kinnelon, Butler, Franklin, Riverdale, Hamburg, Sussex, Unionville,
Highland Lake, Vernon Valley, Pequannock Township and Upper Greenwood
Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4120 7437 4109 7450 4104 7448 4105 7445
4102 7443 4103 7442 4100 7429 4097 7428
4091 7434 4104 7449 4105 7450 4123 7473
4131 7458
TIME...MOT...LOC 0242Z 310DEG 22KT 4123 7452
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 14, 9:28 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 14, 9:28 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 928 PM EDT Sat Jul 14 2018 .SYNOPSIS... High pressure across the Middle Atlantic region this evening will weaken overnight. An upper air trough will cross the area Sunday, followed by another later Monday. Low pressure and a cold front will cross our region Tuesday and Tuesday night. High pressure will build in for the middle of the week and remain through Friday. Another disturbance will arrive for next weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A 00z mesoanalysis placed the eastern edge of the axis of MLCAPE from far northwestern New Jersey and the Poconos west and southwestward. Noticed that the HRRR and the NAMnest have nearly lost the convection now overnight (HRRR develops some convection in eastern Pennsylvania after 12z Sunday), and this may be due to the ongoing convection just to our northwest using up most of the current instability. In addition, the forcing with the remnant convectively induced short wave looks to waning with time and therefore the current convection approaching the Poconos may end up dissipating as it tracks east-southeastward through about midnight. There is still a short wave trough approaching overnight, and with a plume of higher precipitable water and some lingering instability, some showers and a few thunderstorms cannot be ruled out. This looks to be still placed across mainly northeastern Pennsylvania to northern New Jersey. Given the uncertainty, initially trimmed back the PoPs but kept the idea of some isolated to scattered showers/thunder overnight and especially toward daybreak. Made some tweaks to the hourly temperature, dew point and wind grids based on the latest observations and trends. There is a pocket of lower dew points in and around the Philadelphia metro, however these should increase some though overnight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... For Sunday, there should be some showers and thunderstorms continuing after sunrise over parts of northern or central NJ to perhaps into eastern Pennsylvania. There could be a lull or main activity moving offshore around midday, but then increasing heat and humidity and resultant CAPE will likely lead to more afternoon convection, especially N/W of PHL. Max temps are forecast similar to today, but the sfc dewpoints will rise into the mid-upper-60s, resulting in more uncomfortable conditions. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Sunday night...A few lingering showers and tstms are possible during the evening, but then fair weather expected overnight. A warm and humid overnight with lows only in the low 70s most areas. Monday/Monday night...Unsettled with scattered tstms as an upper level trough crosses the area and plenty of very warm and humid air remains at the sfc. The greatest chc for tstms (mostly high chc / low likely) will be over the srn Poconos and NW NJ. Tuesday/Tuesday night...Showers and tstms will be widespread on Tuesday as the humid airmass yields to a cold front crossing the region. The front is rather potent for July, so heavy rains and strong tstms are possible. We'll wait until tomorrow to see the SPC outlook for Day3, but profiles seem to indicate that some svr is possible for that day, especially N/W. We will continue to keep the mention of heavy rains in the grids and in the HWO too. More high temperatures in the upper 80s/ low 90s for Tuesday and humid also. This will be the final day of the heat and humidity. Heat indicies may approach 100 in the I-95 urban corridor and Delmarva. Wednesday thru Friday...The cold front will be east of the region Wednesday. This period will be mostly dry with high pressure building in. Highs will be seasonable with low/mid 80s in most areas, but the overnight lows will be cool for July with 50s across the north/west and low/mid 60s for Delmarva and srn NJ. These lows will be around 5 degrees below normal. The airmass will be dry as well, a good contrast from the airmass early next week. Next weekend...Most of the operational models have a trough digging in the east again late next week. Moisture is expected to move N/NE across the Middle Atlantic, so probably some showers/tstms will occur at these times. We'll just have some chc pops for those periods attm. Temperatures mostly near normal with an uptick in the humidity again. This time of the year is the warmest part climatologically. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of tonight...Mainly VFR. Some showers and thunderstorms may be near mostly ABE to TTN overnight. Southwest winds 5-10 knots, diminishing to less than 5 knots or locally light and variable. The timing and southern extent of any showers and thunderstorms is of low confidence. Sunday...Mainly VFR. Some showers and thunderstorms should be around in the morning especially from ABE to PNE northward, then a few showers and thunderstorms in the afternoon. Southwest winds increase to around 10 knots. Timing and extent of showers and thunderstorms is of lower confidence. Outlook... Sunday night...Mostly VFR. A few evening showers/tstms psbl. Monday and Monday night...Mostly VFR. Sct tstms N/W with lower conditions psbl. Tuesday and Tuesday night...MVFR/IFR at times in occasional showers and tstms. Wednesday and Thursday...VFR expected. && .MARINE... The conditions are expected to remain below Small Craft Advisory criteria through Sunday. Southerly winds though will gust up to 20 knots at times. Some showers and thunderstorms are possible late tonight and early Sunday morning mainly north of Little Egg Inlet, NJ. Outlook... Sunday night and Monday...Sub-SCA. Sct tstms Monday. Monday night through Tuesday night...SCA psbl. Showers/tstms expected. Wednesday through Thursday...Sub-SCA. Rip Currents... For Sunday, a moderate risk of rip currents has been issued for both the New Jersey and Delaware beaches. A south to southwest wind is expected once again and it appears that while the swells may decrease some there may continue to be underlying 12 second long period swell energy. This would tend to result in rougher conditions especially late morning and afternoon as the winds increase. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...Gorse Short Term...AMC Long Term...O'Hara Aviation...Gorse/O'Hara Marine...AMC/Gorse/O'Hara
Hazardous weather outlook, Jul 14, 8:00 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 800 PM EDT Sat Jul 14 2018 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-160000- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 800 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values near 100 degrees are possible on Monday and Tuesday. Heavy rain is possible on Tuesday, which may result in local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-101-103-105-160000- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery- Upper Bucks- 800 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is possible on Tuesday, which may result in local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-160000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 800 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a moderate risk for the development of dangerous rip currents on Sunday. Heavy rain is possible on Tuesday, which may result in local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-160000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 800 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 14, 10:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1043 PM EDT SAT JUL 14 2018
NJZ001-008-150315-
Morris-Sussex-
1043 PM EDT SAT JUL 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND
NORTHEASTERN SUSSEX COUNTIES...
At 1042 PM EDT, a strong thunderstorm was located over Vernon Valley,
or 8 miles west of Warwick, moving southeast at 35 mph.
Winds up to 35 mph are possible with this storm.
Locations impacted include...
Kinnelon, Butler, Franklin, Riverdale, Hamburg, Sussex, Unionville,
Highland Lake, Vernon Valley, Pequannock Township and Upper Greenwood
Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4120 7437 4109 7450 4104 7448 4105 7445
4102 7443 4103 7442 4100 7429 4097 7428
4091 7434 4104 7449 4105 7450 4123 7473
4131 7458
TIME...MOT...LOC 0242Z 310DEG 22KT 4123 7452
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:29 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Jul 15, 5:22 AM EDT | Special Weather Statement | PHI | Sussex | 23 min |
| Jul 15, 6:27 AM EDT | Special Weather Statement | PHI | Middlesex | 33 min |
| Jul 15, 7:59 AM EDT | Special Weather Statement | PHI | Somerset | 31 min |
| Jul 15, 9:47 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 4 hr |
| Jul 15, 8:42 AM EDT | Areal Flood Advisory | PHI | Carbon, Lehigh, Northampton | 4 hr |
| Jul 15, 9:44 AM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Jul 15, 10:06 AM EDT | Flash Flood Warning | PHI | Berks | 114 min |
| Jul 15, 10:57 AM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 2 hr |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.